I was diagnosed with diverticulitis and was started on Flagyl and cipro (ciprofloxacin)? Is that the usual therapy?

Yes, quite common. It sounds like you have uncomplicated diverticulitis, which is most often treated as outpatient with oral antibiotics, often Cipro (ciprofloxacin) and flagyl. Most people get better; most (about 65%) won't have any more episodes. For those who do have another episode, 99% are less serious than the first one. After the acute episode is over, make sure to drink enough water (64 oz/day) and add a fiber supplement.
Yes but there's more. What you were prescribed is a very common form of treatment when diverticulitis is suspected or confirmed. The premise of rx is to kill the bacteria that are lodged in the affected diverticular pocket--in reducing the infection thus reduce the inflammation. Repeated bouts of diverticulitis, especially in the same location, warrant investigation & possibly surgery to remove the diseased colon area.

Related Questions

I was diagnosed with diverticulitis and was started on Flagyl and cipro (ciprofloxacin). How long before feeling better?

48 hours. You really should start feeling better within 48 hours, if not earlier. If your symptoms are not improving or worsening, you should consider talking to the doctor that prescribed the antibiotics. Read more...
Depends. If it is uncomplicated diverticulitis, you need to be on a liquid diet at most until the pain and fever resolve and you are passing gas/stool. The antibiotics should be continued for 14 days. You should fell better in 24-48 hours. If not have to suspect a complication, either perforation or abscess and may require hospitalization and/or surgery. Read more...

I am taking Flagyl and Cipro (ciprofloxacin) together for diverticulitis and enteritis. Can I take Cialis with these? I am have HBP controlled by meds.

Yes. Should be fine with this, but only a man would want to have sex while having a bout of enteritis and diverticulitis! Good luck. Read more...
Yes. Yes, you should be able to take cialis with your antibiotics, as long as you are feeling OK. IF you feel weak, feverish, dizzy from your diverticulitis, don't take cialis, and see a doctor. Read more...
Interaction. The flagyl may increase the effects of the Cialis due to the way they are processed by the liver. There may be additional cautions needed due to the blood pressure medications. Read more...

I have been diagnosed with Diverticulitis. How do I stop the diarrhea? Currently taking Cipro (ciprofloxacin) and Flagyl.

Check with MD. While diverticulitis can cause diarrhea, I would be more concerned that the prolonged antibiotics that you have taken has led to a condition of antibiotic-associated colitis, or C. difficle colitis. This condition can be tested by bringing a stool specimen to the MD office and they will check for the toxin. If it is present, a different antibiotic is given. Please do this ASAP. Read more...
Be careful!!! Diarrhea usually IS NOT part of the symptom complex of diverticulitis. How was your case diagnosed? Did you have a CT scan. And even if you did colitis, which is just a general term for inflamed colon, can look like diverticulitis but it would more commonly cause diarrhea. If diarrhea started after taking antibiotics you could have C diff colitis which requires stool culture and can be serious. Read more...

I have been told that I have diverticulitis and colitis. I am on oral cipro (ciprofloxacin) and Flagyl for both. How long for the meds to kick in and the diarrheatostop?

Confirm the dx. You first have to make sure that the diagnosis is correct. Diverticular associated colitis is a real entity, but it is less common than ulcerative colitis or crohn's disease. If a gastroenterologist confirmed that diagnosis with colonoscopy and biopsy, then sometimes antibiotics, such as Cipro (ciprofloxacin) and Flagyl may not work to stop the diarrhea. Other treatment options are possible. Read more...

After being on cipro (ciprofloxacin) and Flagyl for 48 hrs for my first diagnosed diverticulitis I am having some groin pain mostly when lying down. All on left side.

hmmmm. It may still be diverticulitis pain. And since you just started on antibiotic. It may take a bit longer for it to work. However, if the pain worsen and running fever, nausea and vomiting, please see your doctor that is treating right away. Good luck. Read more...